Alert archive / Mississippi / Wind Advisories in 2022
Wind Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 21, 2022, 2:46 PM CDT for 22 counties in Mississippi; 5 counties in Tennessee; 5 counties in Arkansas. It took effect at Mar 22, 2022, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 2:46 PM CDT (19:46 UTC)
- In effect from
- Mar 22, 2022, 7:00 AM CDT
- Expired
- Mar 22, 2022, 3:54 PM CDT
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
All 32 counties
Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, Hardin County, TN, McNairy County, TN, Shelby County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS74 KMEG 211946 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 246 PM CDT Mon Mar 21 2022 ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-220400- /O.NEW.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 246 PM CDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 7 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Even outside of thunderstorms, wind gusts of 40 mph will be possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
092 WWUS74 KMEG 220347 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1047 PM CDT Mon Mar 21 2022 ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-221200- /O.CON.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 1047 PM CDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 7 AM to 7 PM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Even outside of thunderstorms, wind gusts of 40 mph will be possible at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
636 WWUS74 KMEG 220827 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 AM CDT Tue Mar 22 2022 ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ088>092-222100- /O.CON.KMEG.WI.Y.0005.220322T1200Z-220323T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall- Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma- Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba- Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Shelby-Fayette- Hardeman-McNairy-Hardin- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 327 AM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...From 7 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
613 WWUS74 KMEG 221817 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 117 PM CDT Tue Mar 22 2022 ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-221930- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/ Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate- Coahoma-Quitman-Panola-Tallahatchie-Shelby- Including the cities of Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, Collierville, Memphis, and Millington 117 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... Wind potential has diminished across this area. Some gusts will still be possible within thunderstorms this afternoon. $$ MSZ002>006-009-013>017-021>024-TNZ089>092-230000- /O.CON.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/ Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette- Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe- Fayette-Hardeman-McNairy-Hardin- Including the cities of Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Somerville, Oakland, Bolivar, Selmer, and Savannah 117 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
897 WWUS74 KMEG 222003 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 303 PM CDT Tue Mar 22 2022 MSZ002-003-013-021-022-TNZ089-090-222115- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/ Marshall-Benton MS-Lafayette-Yalobusha-Calhoun-Fayette-Hardeman- Including the cities of Holly Springs, Ashland, Oxford, Water Valley, Coffeeville, Bruce, Calhoun City, Somerville, Oakland, and Bolivar 303 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... Wind potential has diminished across this area. Some gusts will still be possible within thunderstorms this afternoon.. $$ MSZ004>006-009-014>017-023-024-TNZ091-092-230000- /O.CON.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/ Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba- Chickasaw-Monroe-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Selmer, and Savannah 303 PM CDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee and East Arkansas. * WHEN...Through 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
587 WWUS74 KMEG 222054 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 354 PM CDT Tue Mar 22 2022 MSZ004>006-009-014>017-023-024-TNZ091-092-222200- /O.CAN.KMEG.WI.Y.0005.000000T0000Z-220323T0000Z/ Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-Itawamba- Chickasaw-Monroe-McNairy-Hardin- Including the cities of Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Houston, Okolona, Amory, Aberdeen, Selmer, and Savannah 354 PM CDT Tue Mar 22 2022 ...WIND ADVISORY IS CANCELLED... Wind potential has diminished across this area. Some gusts will still be possible within thunderstorms this afternoon.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:49 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 21, 12:49 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1249 PM CDT Mon Mar 21 2022
.DISCUSSION...
Updated for aviation discussion
&&
DISCUSSION... /issued 450 AM CDT Mon Mar 21 2022/
Early morning GOES water vapor imagery showed a deepening upper
low lifting east into western NM. Downstream, diffluent flow aloft
was evident over the southern plains, and ridging further
downstream over the lower MS River valley.
The upper low will lift into southern high plains by this
evening, with diffluent flow aloft and tightening low level
pressure gradient spreading into the Midsouth. Given the easterly
component to surface winds, modified maritime tropical air won't
displace the dry continental air over north MS and west TN until
this evening or early overnight. Relative humidity levels will
again drop below 25 percent east of the MS River, accompanied by
moderate surface winds. These winds will prevail below Red Flag
criteria, but when combined with dry/dormant vegetation, will lead
to elevated wildfire danger. A Fire Weather Notification Message
has been issued for areas along and east of the MS River today.
Medium range models remain consistent with timing and strength of
thunderstorms lifting through the Midsouth on Tuesday, though CAMs
depict a narrow corridor of higher mixed layer CAPE over north
MS. Soundings from the 00Z NSSL-WRF and 06Z HRRR suggest a potential
for surface based convection south of a Clarksdale to Oxford to
Tupelo line Tuesday afternoon. This would give updrafts access to
strongly veered 0-3km layer winds and elevate the tornado
potential. With impressive kinematics a near sure bet, severe
weather chances will ride almost entirely on how far north the low
level instability axis can build into north MS. Potential inhibiting
factors for instability would be rain-cooled air in advance of
the advancing broken convective line, and widespread organized
storms over central and southern MS disrupting low level inflow
of higher theta-e air. This morning's convective outlook for
Tuesday is largely unchanged from yesterday, but does build the
Slight Risk a littler farther north into the NW MS delta east of
Clarksdale.
The northern gradient of possible flooding threat will be less
tight than the severe risk gradient. Elevated non-severe storms
will still present at least a localized flooding threat to the
north of I-40 on Tuesday. Most of the Midsouth is under a Slight
Risk for excessive rainfall, while a good portion of north MS is
under a Moderate Risk for excessive rain. A Flood Watch has been
issued for the Moderate Risk area, where higher precipitable water
values (near 1.8 inches) and greater instability coincide.
By Tuesday evening, a midlevel dry slot will wrap into the
Midsouth, as the upper low lifts into the mid-MS River valley.
With the low level moisture and instability axis well to the east,
quieter, though still windy, weather will prevail into the early
morning on Wednesday. Some light showers will be possible on
Wednesday, ahead of a secondary compact upper low dropping to
Ozarks. This compact low will be with us on Thursday, bringing
clouds, isolated showers and cool daytime temps. Cool but dry
conditions will prevail over the weekend, under northwest flow
aloft.
PWB
&&
.AVIATION...
VFR conditions will prevail well into tonight. Low level winds
will increase this evening with LLWS developing at all sites.
First batch of SHRAs/TSRAs will push into mainly east AR overnight
with lower conds developing at KJBR. The main line of SHRAs/TSRAs
will push into the region Tuesday morning with lower cig and vsbys
and gusty winds. Line will move slowly across the Mid-South
throughout the day. Right now targeting 15z-19z for KMEM. Main
impacts for KTUP/KMKL will be after the taf period.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch from Tuesday morning through Tuesday evening for
Phillips.
MO...None.
MS...Flood Watch from Tuesday morning through Tuesday evening for
Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-Monroe-
Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tishomingo-
Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Mar 21, 3:43 AM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 343 AM CDT Mon Mar 21 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-221045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 343 AM CDT Mon Mar 21 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A combination of low humidity, dry vegetation and moderate winds will result in elevated wildfire danger today, mainly east of the Mississippi River. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday, there a Slight Risk of severe storms south of a line from Clarksdale to Oxford to Tupelo Mississippi. There is a Marginal Risk of severe storms over the remainder of north Mississippi, and over east central Arkansas. Severe weather threats include damaging winds and flash flooding. Tornadoes will also be possible, particularly in the Slight Risk area. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed over north Mississippi on Tuesday. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:08 AM CDT | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 40 hr |
| Mar 21, 12:02 PM CDT | River Flood Warning | MEG | Monroe | 48 hr |
| Mar 21, 12:03 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 39 hr |
| Mar 21, 12:04 PM CDT | River Flood Warning | MEG | Monroe | 48 hr |
Nearby
Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.